Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 1, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jan 17, 2019, 5:02 AM MST for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Jan 18, 2019, 8:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2019, 5:02 AM MST (12:02 UTC)
- In effect from
- Jan 18, 2019, 8:00 AM MST
- Expired
- Jan 18, 2019, 7:00 PM MST
- In force
- 11 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2291 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
658 WWUS74 KEPZ 171202 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 502 AM MST Thu Jan 17 2019 ...Strong winds develop over the area Friday morning and afternoon... .A Pacific winter storm will move through the area on Friday, allowing strong winds of 25 to 35 mph to develop. Winds will pick up throughout the morning and reach their strongest speeds by early afternoon. The storm will drop rain and snow showers over the mountains, though snowfall is expected to remain light. A few rain showers could also fall over the lowlands in the afternoon. NMZ401>417-TXZ418>424-172300- /O.NEW.KEPZ.WI.Y.0001.190118T1800Z-190119T0200Z/ Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Cliff, Buckhorn, Gila Hot Springs, Mule Creek, Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 502 AM MST Thu Jan 17 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from 11 AM to 7 PM MST Friday. * TIMING...Strong winds will pick up late morning and last into the early evening hours. * WINDS...Winds of 25 to 35 mph with gusts to 45 mph. Gusts to 50 mph possible over higher exposed terrain of the mountains. * IMPACTS...Cross winds will make driving difficult, especially for high-profile vehicles. Blowing dust is possible across the southern desert areas, with reduced visibilities in dust prone areas such as the Lordsburg Playa. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hefner
4 follow-up statements
623 WWUS74 KEPZ 172204 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 304 PM MST Thu Jan 17 2019 ...Strong winds develop over the area Friday morning and afternoon... .A Pacific winter storm will move through the area on Friday, allowing strong winds of 25 to 35 mph to develop. Winds will pick up throughout the morning and reach their strongest speeds by early afternoon. The storm will drop rain and snow showers over the mountains, though snowfall is expected to remain light. A few rain showers could also fall over the lowlands in the afternoon. NMZ402-403-408-180615- /O.EXT.KEPZ.WI.Y.0001.190118T1500Z-190119T0200Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Hillsboro, and Winston 304 PM MST Thu Jan 17 2019 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM TO 7 PM MST FRIDAY... * TIMING...Strong winds will pick up in the morning and last into the early evening hours. * WINDS...Winds of 25 to 35 mph with gusts to 45 mph. Gusts to 55 mph possible over higher exposed terrain of the mountains. * IMPACTS...Cross winds will make driving difficult, especially for high-profile vehicles. Blowing dust is possible across the southern desert areas, with reduced visibilities in dust prone areas such as the Lordsburg Playa. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ401-404>407-409>417-TXZ418>424-180615- /O.CON.KEPZ.WI.Y.0001.190118T1800Z-190119T0200Z/ Upper Gila River Valley-Southwest Desert/Lower Gila River Valley- Lowlands of the Bootheel-Uplands of the Bootheel- Southwest Desert/Mimbres Basin-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Cliff, Buckhorn, Gila Hot Springs, Mule Creek, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 304 PM MST Thu Jan 17 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY... * TIMING...Strong winds will pick up late morning and last into the early evening hours. * WINDS...Winds of 25 to 35 mph with gusts to 45 mph. Gusts to 55 mph possible over higher exposed terrain of the mountains. * IMPACTS...Cross winds will make driving difficult, especially for high-profile vehicles. Blowing dust is possible across the southern desert areas, with reduced visibilities in dust prone areas such as the Lordsburg Playa. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Crespo
724 WWUS74 KEPZ 180618 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1118 PM MST Thu Jan 17 2019 ...Strong winds develop over the area Friday morning and afternoon... .A Pacific winter storm will move through the area on Friday, allowing strong winds of 25 to 35 mph to develop. Winds will pick up throughout the morning and reach their strongest speeds by early afternoon. The storm will drop rain and snow showers over the mountains, though snowfall is expected to remain light. A few rain showers could also fall over the lowlands in the afternoon. NMZ401-404>407-409>417-TXZ418>424-181500- /O.CON.KEPZ.WI.Y.0001.190118T1800Z-190119T0200Z/ Upper Gila River Valley-Southwest Desert/Lower Gila River Valley- Lowlands of the Bootheel-Uplands of the Bootheel- Southwest Desert/Mimbres Basin-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Cliff, Buckhorn, Gila Hot Springs, Mule Creek, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 1118 PM MST Thu Jan 17 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY... * TIMING...Strong winds will pick up late morning and last into the early evening hours. * WINDS...Winds of 25 to 35 mph with gusts to 45 mph. Gusts to 55 mph possible over higher exposed terrain of the mountains. * IMPACTS...Cross winds will make driving difficult, especially for high-profile vehicles. Blowing dust is possible across the southern desert areas, with reduced visibilities in dust prone areas such as the Lordsburg Playa. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ402-403-408-181500- /O.CON.KEPZ.WI.Y.0001.190118T1500Z-190119T0200Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Hillsboro, and Winston 1118 PM MST Thu Jan 17 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM MST FRIDAY... * TIMING...Strong winds will pick up in the morning and last into the early evening hours. * WINDS...Winds of 25 to 35 mph with gusts to 45 mph. Gusts to 55 mph possible over higher exposed terrain of the mountains. * IMPACTS...Cross winds will make driving difficult, especially for high-profile vehicles. Blowing dust is possible across the southern desert areas, with reduced visibilities in dust prone areas such as the Lordsburg Playa. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
325 WWUS74 KEPZ 181435 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 735 AM MST Fri Jan 18 2019 ...Strong winds will be developing this morning across the area... .A Pacific winter storm will move through the area on this morning and afternoon, allowing strong winds of 25 to 35 mph to develop. Winds will pick up throughout the morning and reach their strongest speeds by early afternoon. The storm will drop rain and snow showers over the mountains, though snowfall is expected to remain light. A few rain showers could also fall over the lowlands in the afternoon. NMZ401-404>407-409>417-TXZ418>424-182315- /O.CON.KEPZ.WI.Y.0001.190118T1800Z-190119T0200Z/ Upper Gila River Valley-Southwest Desert/Lower Gila River Valley- Lowlands of the Bootheel-Uplands of the Bootheel- Southwest Desert/Mimbres Basin-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Cliff, Buckhorn, Gila Hot Springs, Mule Creek, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 735 AM MST Fri Jan 18 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * TIMING...Strong winds will pick up late morning and last into the early evening hours. * WINDS...Winds of 25 to 35 mph with gusts to 45 mph. Gusts to 55 mph possible over higher exposed terrain of the mountains. * IMPACTS...Cross winds will make driving difficult, especially for high-profile vehicles. Blowing dust is possible across the southern desert areas, with reduced visibilities in dust prone areas such as the Lordsburg Playa. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ402-403-408-182315- /O.CON.KEPZ.WI.Y.0001.190118T1500Z-190119T0200Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Hillsboro, and Winston 735 AM MST Fri Jan 18 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Strong winds will pick up in the morning and last into the early evening hours. * WINDS...Winds of 25 to 35 mph with gusts to 45 mph. Gusts to 55 mph possible over higher exposed terrain of the mountains. * IMPACTS...Cross winds will make driving difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hefner
861 WWUS74 KEPZ 182229 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 329 PM MST Fri Jan 18 2019 ...Strong west and northwest winds across the area through this evening... .A winter storm system with an associated cold front, moving through the area today, is keeping strong winds of 25 to 35 mph across the region into the early evening hours. Very little rain or snow is expected across the region with this system, but strong winds and gusty conditions will continue across the entire region. Areas of blowing dust are likely, but should settle quickly after sunset. Winds will turn toward the northwest and north through the middle and afternoon hours as the front pushes through. Winds will slacken through the mid-evening hours. NMZ401-404>407-409>417-TXZ418>424-190200- /O.CON.KEPZ.WI.Y.0001.000000T0000Z-190119T0200Z/ Upper Gila River Valley-Southwest Desert/Lower Gila River Valley- Lowlands of the Bootheel-Uplands of the Bootheel- Southwest Desert/Mimbres Basin-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Cliff, Buckhorn, Gila Hot Springs, Mule Creek, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 329 PM MST Fri Jan 18 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Strong winds to continue into the evening hours, before slackening in the few hours after sunset. * WINDS...Winds of 25 to 35 mph with gusts to 45 mph. Gusts to 55 mph possible over higher exposed terrain of the mountains. * IMPACTS...Cross winds will make driving difficult, especially for high-profile vehicles. Blowing dust is possible across the southern desert areas, with reduced visibilities in dust prone areas such as the Lordsburg Playa. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ402-403-408-190200- /O.CON.KEPZ.WI.Y.0001.000000T0000Z-190119T0200Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Hillsboro, and Winston 329 PM MST Fri Jan 18 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Strong winds to continue into the evening hours, before slackening in the few hours after sunset. * WINDS...Winds of 25 to 35 mph with gusts to 45 mph. Gusts to 55 mph possible over higher exposed terrain of the mountains. * IMPACTS...Cross winds will make driving difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bird
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 17, 4:43 AM MST, 19 minutes earlier.
Area forecast discussion, Jan 17, 4:43 AM MST, 19 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 443 AM MST Thu Jan 17 2019 .SYNOPSIS... One more pleasant day today as southwest flow aloft continues, pushing some higher clouds across the area but also keeping temperatures about 5 to 8 degrees above normal. A rapidly moving winter storm pushes into our area on Friday, spreading some showers to the Borderland, though limited mostly to the mountains, where 1-3 inches of snow are possible above 7000 feet. Winds will increase across the entire area by late morning and afternoon, with west winds of 25 to 35 mph with gusts to 45 mph. The storm exits Friday evening, leaving behind a sunny but cooler Saturday. High pressure moves in Sunday and Monday for much warmer temperatures. However more winds on Monday as weaker Pacific storm passes by just our north. && .DISCUSSION... Looks like a bit of a rollercoaster weather wise over the next week as we bounce back and forth between unseasonably warm weather and cool weather. In the near term, continued split flow will bring a weak disturbance over the Baja across northern Mexico through this evening. This will continue to push some higher clouds over the area through this evening, but little else. Friday...our winter storm is still on schedule but models have backed off relatively high QPF numbers. This makes sense as models have been advertising PWs of .30-.40 inches over the mountains for several runs. Associated surface cold front will drop down from the northwest, with strong winds ahead of it. Have decided to issue Wind Advisory due to this. Models show low level winds of 30-35 mph. Mixing heights from prog soundings only look to be about 750 mb, which show about 40-45 mph. Snow levels will fall quickly to around 6000 ft by late afternoon. Both NAM/GFS show rapid drying out (dewpoints of 15-25 degrees) behind front, so precip should end by late afternoon. Mountains could still see 1-3 inches of snow, especially above 7000 ft. Temperatures tricky to forecast. Most places will probably see early day highs not too much cooler than today (the northern zones may see midnight or early morning highs). Saturday and Sunday...upper ridge builds in rapidly behind exiting storm and ahead of next Pacific storm system. Highs Saturday should be about 5-10 degrees cooler than Friday, but then warm back above normal on Sunday. Monday (Martin Luther King Day)...warm temperatures will continue but next storm sweeps across northern New Mexico and the central Rockies. Precip likely will remain north of the area but strong upper trough does reach the mountains Monday night, so did include low POPs for the mountains Monday night. Winds will pick up again, perhaps into the low end Wind Advisory criteria. Remainder of next week...looks to remain dry as upper ridge builds over the western U.S. and we remain in the dry northwest flow. Temperatures will remain a bit below normal. && .AVIATION...Valid 17/12Z-18/12Z... P6SM SCT150 SCT-BKN250 through much of the period. Winds less than 10 kts this morning; becoming south/southwest 7-12 kts this afternoon. && .FIRE WEATHER... One last sunny, warm day today with highs well above normal. Pacific winter storm moves in Friday with some light mountain snow and a few lowland rain showers expected. Winds will increase significantly, reaching 25-35 mph by late morning and afternoon. Clear skies again for the weekend, with below normal high temperatures Saturday warming back above normal on Sunday. Another storm moves across New Mexico Monday. Just a few mountain snow showers possible, but winds will increase back to 25-35 mph. Min RHs will remain mostly 25-35 percent through the weekend. Vent rates will be poor today but should be good-excellent Friday with the strong winds moving in. Vent rates back to poor for the weekend as winds subside. && .PRELIMINARY POINT TEMPS/POPS... El Paso 67 46 63 37 / 0 0 10 0 Sierra Blanca 67 41 63 35 / 0 0 0 0 Las Cruces 65 41 60 34 / 0 0 10 0 Alamogordo 63 40 58 32 / 0 0 20 0 Cloudcroft 47 31 37 22 / 0 0 30 0 Truth or Consequences 61 39 56 32 / 0 0 20 0 Silver City 60 37 44 30 / 0 10 40 0 Deming 65 39 58 31 / 0 0 10 0 Lordsburg 64 39 55 31 / 0 0 20 0 West El Paso Metro 66 45 61 37 / 0 0 10 0 Dell City 68 40 63 35 / 0 0 0 0 Fort Hancock 70 43 66 36 / 0 0 0 0 Loma Linda 64 42 57 34 / 0 0 10 0 Fabens 68 44 64 36 / 0 0 0 0 Santa Teresa 65 42 62 35 / 0 0 10 0 White Sands HQ 65 42 60 35 / 0 0 10 0 Jornada Range 64 39 59 32 / 0 0 10 0 Hatch 65 39 60 33 / 0 0 10 0 Columbus 66 40 61 33 / 0 0 0 0 Orogrande 63 40 60 33 / 0 0 10 0 Mayhill 58 38 46 27 / 0 0 30 0 Mescalero 55 35 44 25 / 0 0 30 0 Timberon 54 34 45 25 / 0 0 30 0 Winston 59 34 47 25 / 0 10 40 0 Hillsboro 63 38 53 30 / 0 0 20 0 Spaceport 62 38 58 32 / 0 0 10 0 Lake Roberts 59 33 43 26 / 0 10 50 0 Hurley 61 38 44 29 / 0 0 30 0 Cliff 62 35 48 26 / 0 10 40 0 Mule Creek 60 38 48 28 / 0 10 50 0 Faywood 62 38 45 30 / 0 0 20 0 Animas 65 39 58 32 / 0 0 0 0 Hachita 65 37 59 30 / 0 0 0 0 Antelope Wells 66 40 60 31 / 0 0 0 0 Cloverdale 65 40 55 32 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...Wind Advisory from 11 AM to 7 PM MST Friday for NMZ401>417. TX...Wind Advisory from 11 AM to 7 PM MST Friday for TXZ418>424. && 17 Hefner
Hazardous weather outlook, Jan 16, 7:00 AM MST, 22 hours 2 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 700 AM MST Wed Jan 16 2019 NMZ404>407-409>413-417-TXZ418>424-171400- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-Otero Mesa-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 700 AM MST Wed Jan 16 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Windy with isolated showers on Friday. Winds 25 to 35 mph. Winds may make driving difficult due to cross winds and local blowing dust. Windy again on Monday with some blowing dust. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ401>403-408-414>416-171400- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- 700 AM MST Wed Jan 16 2019 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Windy with scattered rain and snow showers Friday. Winds 25 to 35 mph. 2 to 4 inches of snow possible. Motorists are urged to use caution as strong cross winds and some slick roads due to snow could make driving hazardous. Windy again on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hefner
Nearby
Wind Advisories in New Mexico, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.